And a return of last weeks UTI :( ..... SO DO ANTIBIOTICS AFFECT ARMOUR THYROID or vice versa?

Had a UTI almost two weeks ago, as discussed in a previous question I am a regular sufferer of UTI's with no apparent cause. Have prophalactic antibiotics on perscription, i.e one to take after intercourse (tres romantic) This has worked for the last 8 months until almost two weeks ago (a week after starting armour) when I began with a UTI,which gave me back ache too. Was given a week of nitrofurantoin (my regular antibiotic) and this worked. Finished last dose on saturday,,,,,,,,and then started with symptoms again yesterday (Tuesday) so this is either yet another infection, or a particularly bad one.

Ive never had the back pain before or a UTI which hasnt gone with a week of antibiotics, so this is worry.

Does anyone know if Nitrofurantoin and armour cause problems for one another. Cant see any contra indications on the info sheets of either drug.

Also I stumbled across a medical question site when typing armour and urine infections into google and a few people were discussing how they began to get UTI'S after taking armour.

I asked similar question to this a few weeks ago, and no one seemed to think there was a link, and to be fair this was only a few people discussing , so probably a coincidence, and I am prone to UTI's (which will hopefully clear up when I get thyroid issue sorted)

But is it even remotely possible for a hormone to either cause or render you susceptible to a UTI. ?

Any scientifics or such like or similar sufferers with similar experiences?

X Femme1

7 Replies

  • I too am taking Nitrofurantoin this week for a similar problem, but it is the first time in 18 months on Armour that I have had this problem :( Stll think it is unlikely there is a connection but who knows... :( xx

  • Oh, I'm sorry to hear about that Clare :-(

    I know it sounds highly improbable, but its made me really paranoid about it now, bloody health grrrrr, so annoying because I am getting on well with armour.

    Hope you get well soon xx

  • Thanks - been on the double dose for 5 days and now got another 2 days on lower dose - alot better but not cured I don't think :(

    Glad to hear you are doing well on Armour :) Hope your infection doesn't come to anything. xx

  • Whatever you do Ladies, don't take Trimethoprim. Still suffering after 5 years, but I understand this is one we should not have with thyroid problems. Only wish doctors knew this!

  • I had that for 3 days but it didn't do anything re the infection, hence the switch. I think my thyroid is completely knackered now, but doing well on Armour, so hopefully it won't have caused me any problems... xx

  • Meant to say, Keflex worked fine though and can find no contraindication. Wish you both well. Janet.

  • I don't know if they cause UTI's but have you tried taking a probiotic at night for the UTI's? My best friend had a similar problem and solved it by taking Natol Biobead Probiotics. I take them too and get mine off of Amazon. Another friend lessened her reoccurrence of UTI's with it.

You may also like...